Alert archive / California / Wind Advisories in 2006

Wind Advisory 35, NWS Las Vegas, NV

December 2, 2006San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Dec 2, 2006, 2:35 PM PST for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 2:35 PM PST (22:35 UTC)
Expired
Dec 2, 2006, 8:38 PM PST
In force
6 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 022235
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PST SAT DEC 2 2006

AZZ002-036-CAZ527-NVZ021-030645-
/O.CAN.KVEF.LW.Y.0014.000000T0000Z-061203T0300Z/
/O.NEW.KVEF.WI.Y.0035.061202T2235Z-061203T0900Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
235 PM PST SAT DEC 2 2006 /335 PM MST SAT DEC 2 2006/

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 AM PST /2 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST /2 AM MST/ SUNDAY.
THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

GUSTY NORTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING.
SEVERAL STATIONS ALONG THE COLORADO RIVER VALLEY REPORTED GUSTS NEAR 
40 MPH THROUGH MUCH OF SATURDAY AND A TRAINED WEATHER SPOTTER IN
BULLHEAD CITY MEASURED A WIND GUST TO 50 MPH. WINDS SHOULD
CONTINUE FROM THE NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS
EVENING. BOATERS ARE URGED TO USE EXTREME CAUTION ESPECIALLY IN
NORTH-SOUTH FACING CHANNELS THROUGH TONIGHT DUE TO THE WINDS.
LIGHTER WINDS ARE ANTICIPATED ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ524-NVZ022-030645-
/O.NEW.KVEF.WI.Y.0035.061202T2235Z-061203T0900Z/
EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BAKER...MOHAVE NATIONAL PRESERVE...
PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
235 PM PST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST SUNDAY. 

GUSTY NORTHERLY WINDS ARE EXPECTED TO CONTINUE THIS EVENING.
MULTIPLE STATIONS HAVE REPORTED GUSTS NEAR 40 MPH THROUGH MUCH OF
SATURDAY. WINDS SHOULD CONTINUE FROM THE NORTH AT 20 TO 30 MPH
WITH GUSTS TO 45 MPH THIS EVENING. LIGHTER WINDS ARE ANTICIPATED ON
SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KVEF 030438
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
838 PM PST SAT DEC 2 2006

AZZ002-036-CAZ524-527-NVZ021-022-030545-
/O.CAN.KVEF.WI.Y.0035.000000T0000Z-061203T0900Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BAKER...MOHAVE NATIONAL PRESERVE...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
838 PM PST SAT DEC 2 2006 /938 PM MST SAT DEC 2 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE AREAS WHICH INCLUDE THE COLORADO RIVER
VALLEY...FROM LAKE MEAD TO LAKE HAVASU...SOUTHERN CLARK
COUNTY...AND THE EASTERN MOJAVE DESERT. AUTOMATED WIND SENSORS
INDICATED WIND GUSTS HAD DECREASED TO BELOW 35 MPH AT MOST ALL
SITES THIS EVENING. WIND SPEEDS WILL CONTINUE TO REMAIN BELOW
ADVISORY LEVELS THE REST OF THE NIGHT WITH SUSTAINED SPEEDS
BETWEEN 15 AND 25 MPH AND GUSTS GENERALLY LESS THAN 30 MPH ACROSS
THE AREA.

$$

JGA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 2, 7:45 AM PST, 6 hours 50 minutes earlier.

Area forecast discussion, Dec 2, 7:45 AM PST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 AM PST SAT DEC 2 2006

.SYNOPSIS...DRY NORTHERLY FLOW WILL CONTINUE OVER THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT THROUGH MONDAY WITH TEMPERATURES REMAINING
BELOW NORMAL. A WEAK STORM SYSTEM DIVING SOUTH THROUGH UTAH TODAY
WILL RESULT IN LOCALLY BREEZY TO WINDY CONDITIONS...AND A LAKE WIND
ADVISORY IS IN EFFECT FOR THE LAKE MEAD AND LAKE MOHAVE AREAS.
&&

.UPDATE...BIG CONCERN TODAY OBVIOUSLY THE WIND. MODEL SOUNDINGS
INDICATE INVERSION OVER LAS VEGAS WILL BREAK DOWN BY 17Z WHICH WILL
ALLOW THE WINDS TO INCREASE. GRADIENTS FROM ELY TO NEEDLES PLUS 10
RIGHT NOW WHICH LENDS SUPPORT TO GOOD NORTHERLY WINDS IN MANY
LOCATIONS DEVELOPING THIS MORNING. BULLHEAD CITY ALREADY GUSTING TO
38 MPH SO WILL NEED TO MONITOR AND SEE IF A LAKE WIND ADVISORY NEEDS
TO BE EXPANDED TO A WIND ADVISORY FOR THE AREA. MAY HAVE TO ISSUE AN
UPDATED ZFP IN THE NEXT COUPLE OF HOURS IF GUSTS ARE ABOVE PACKAGE.
&&

.PREV DISCUSSION...255 AM PST SAT DEC 2 2006...SHORT TERM...A DRY
AIR MASS WILL REMAIN IN PLACE THROUGH MONDAY UNDER A GENERALLY NORTH
TO NORTHWEST FLOW. SHORTWAVE TROUGH DIVING SOUTH THROUGH UTAH TODAY
WILL RESULT IN AN INCREASED GRADIENT SURFACE AND ALOFT AND LOCALLY
BREEZY NORTH WINDS ALONG WITH A REINFORCEMENT OF COOL AIR.
CHANNELING OF THE WIND ALONG PORTIONS OF THE COLORADO RIVER WILL
RESULT IN WINDS STRONG ENOUGH TO JUSTIFY THE LAKE WIND ADVISORY
CURRENTLY IN EFFECT FOR TODAY. THE NORTHERLY FLOW WILL RELAX SUNDAY
AND MONDAY BUT TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL.

.LONG TERM...RIDGING CONTINUES BUILDING TUESDAY AND MOVING OVER THE
INTERMOUNTAIN REGION WEDNESDAY AND THURSDAY. MODELS IN AGREEMENT
WITH THIS TILL THEN. FRIDAY SEES SOME DIFFERENCES WITH THE ECMWF AND
GFS SHOWING SOUTHWEST FLOW OVER AREA AS ANOTHER TROUGH APPROACHES.
THE GEM KEEPS A STRONG ALMOST LOOKING LIKE AN OMEGA HIGH OVERHEAD.
GFS PROGS TROUGH TO FILL CONSIDERABLY AS IT RIDES OVER RIDGE
SATURDAY IN ITS PASSAGE. THIS FAR OUT I LITTLE CONFIDENCE IN
DETAILED MODEL SOLUTIONS. KEPT THE SILENT SUB 10 POPS IN TO REFLECT
THIS. OTHERWISE MADE MINOR CHANGES IN FORECAST WHICH WILL KEEP MANY
VALLEY LOCATIONS COOLER THAN HIGHER ELEVATIONS AS RIDGE INDUCED
SUBSIDENCE INVERSIONS WILL BE AROUND TO TRAP COOLER AIR.
&&

.AVIATION...THE TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...LAKE WIND ADVISORY ZONE 21 10AM - 7PM PST TODAY.
      RED FLAG WARNING FIRE ZONE 466 10AM - 7PM PST TODAY.
.AZ...LAKE WIND ADVISORY ZONES 2 AND 36 11AM - 8PM MST TODAY.
      RED FLAG WARNING FIRE ZONE 101 11AM - 8PM MST TODAY.
.CA...LAKE WIND ADVISORY ZONE 527 10AM - 7PM PST TODAY.
      RED FLAG WARNING FIRE ZONE 229 10AM - 7 PM TODAY.

BELL/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 2, 6:20 AM PST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 AM PST SAT DEC 2 2006

AZZ002-036-CAZ527-NVZ021-030530-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
620 AM PST SAT DEC 2 2006 /720 AM MST SAT DEC 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A DISTURBANCE DIVING SOUTH ACROSS UTAH TODAY WILL LEAD TO STRONG
NORTHERLY WINDS FROM LATE THIS MORNING THROUGH EARLY EVENING. A
LAKE WIND ADVISORY IS IN EFFECT FOR LAKES ALONG THE COLORADO RIVER
AS NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO
40 MPH CREATING HAZARDOUS BOATING CONDITIONS. IN ADDITION...LOW
RELATIVE HUMIDITY WILL COMBINE WITH THE STRONG WINDS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. THEREFORE A RED FLAG WARNING IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS EXPECTED BUT SPOTTERS ARE ENCOURAGED TO
REPORT ANY SIGNIFICANT WIND EVENTS ACCORDING TO STANDARD OPERATING
PROCEDURES.

In the hours before

Local storm report, Dec 2, 11:55 AM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1155 AM PST SAT DEC 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST BULLHEAD CITY           35.15N 114.56W
12/02/2006  M50 MPH          MOHAVE             AZ   TRAINED SPOTTER

&&

CSCHLOTT

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 5:42 AM PSTRed Flag WarningVEFSan Bernardino13 hr

Nearby

Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.